MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a perforation and a pericardial effusion.A left atrial appendage (laa) closure procedure was being performed.The anatomy was noted to be difficult and chicken wing in shape.They attempted both an anterior curve and then a single curve watchman access system (was) for adequate positioning.A 27mm watchman laa closure device was deployed but did not meet release criteria.The device was recaptured.They decided to re-cross the septum in a different position.The physician felt that there was a little extra resistance with the transseptal sheath when the re-cross was performed.After this was performed a perforation occurred.The physician saw a small pericardial effusion both on inter-cardiac echo and transesophageal echo.Ultimately the patient was monitored.Their blood pressure did drop a little bit but there was never a tamponade that occurred.A pericardiocentesis was performed which removed 200cc of blood.After that, there was no more attempt to implant the device because protamine had been given.The physician did not want to heparinize any longer.The procedure was cancelled.The patient was stable following these events.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8577159
Report Number2134265-2019-04485
Device Sequence Number19291758
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2020
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0021061859
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;